| Catalog Number |
48824016 |
| Health Effect - Clinical Codes |
Discomfort (2330); Injury (2348)
| Date of Event |
05/22/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Hospital retains all explanted devices.
Event or Problem Description
Patient underwent revision surgery to remove two screws which backed out post-operatively.This report captures the first of the two screws.".
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.Complaint and manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.The sales representative reported there was no apparent damage to the screw which backed out.It was reported that during the primary surgery, the screw was below the spring bar and the plate¿s locking mechanism was in the locked position.The screw holes were prepared with a 10mm drill through a variable drill guide, and self retaining screw driver used to insert the screws, the patient¿s bone quality was good, and the patient appeared to have fused.The patient did not experience a fall and maintained normal activity.Per surgical technique guide:, "these devices are temporary stabilization devices until bone fusion has been achieved.After this period, the presence of the device is no longer strictly required and its removal can be planned.Removal may also be necessary as a result of the above mentioned adverse effects." the root cause of the reported event could not be determined.Potential root causes are: improper plate sizing or contouring; excessive post-op activity by patient (not recommended by surgeon); patient does not follow surgeon instructions; patient over-exerts.
Event or Problem Description
Patient underwent revision surgery to remove two screws which backed out post-operatively.This report captures the first of the two screws.
Additional Manufacturer Narrative
Patient identifier, describe event, implant date have been updated to reflect additional information received 10 september 2019.Device was not returned and therefore could not be evaluated.
Event or Problem Description
Patient underwent revision surgery to remove two screws which backed out post-operatively.Additional information received from patient indicates they experienced discomfort swallowing and, ¿pressure on the back of my esophagus,¿ prior to revision surgery.This report captures the first of the two screws.